Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 365, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 14, 2013, 4:47 PM CDT for Claiborne County, Hinds County, Warren County, Mississippi. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2013, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 14, 2013, 5:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Claiborne County, MS, Hinds County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 73 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:55 PM CDT | TSTM WND DMG | Utica, MS | TREE DOWN ACROSS A LEARNED ROAD |
| Jul 14, 5:15 PM CDT | TSTM WND DMG | 3 N Learned, MS | TREES DOWN BETWEEN EDWARDS AND LEARNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1441 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304
WUUS54 KJAN 142147
SVRJAN
MSC021-049-149-142230-
/O.NEW.KJAN.SV.W.0365.130714T2147Z-130714T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT SUN JUL 14 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
SOUTHEASTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 530 PM CDT
* AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR REGANTON MOVING NORTH AT 35
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWMAN BY 500 PM CDT...
BOVINA AND EDWARDS BY 510 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3212 9088 3237 9080 3235 9054 3205 9054
3207 9087
TIME...MOT...LOC 2147Z 198DEG 32KT 3215 9076
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:53 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 14, 3:53 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 353 PM CDT SUN JUL 14 2013 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...TWO BANDS OF RAIN/STORMS ONGOING THIS AFTERNOON. THE FIRST...AND LESS INTENSE...BAND IS CURRENTLY MOVING THROUGH ALABAMA ACROSS THE FAR EASTERN/NORTHEASTERN PORTIONS OF MISSISSIPPI. THIS CONVECTION IS OCCURRING WITHING A CORRIDOR OF THE RICHEST MOISTURE THOUGH LAPSE RATES ARE POOR AND SHEAR ISNT GREAT AS WELL. EXPECT THIS ACTIVITY TO REMAIN SUB-STRONG/SEVERE BUT BRING SOME RAIN TO THE NORTHEASTERN PART OF THE STATE. ON THE OTHER SIDE OF THE CWA...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED MORE OR LESS RIGHT ALONG THE MISSISSIPPI RIVER. THIS IS COMING IN A CONFLUENT ZONE BETWEEN THE DEPARTING UPPER LOW ACROSS THE SOUTHERN PLAINS AND THE SOUTHEASTERLY FLOW PRESENT ACROSS THE SOUTHEAST. THESE STORMS HAVE INTENSIFIED AND SEVERAL SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED. THIS WAS THE AREA OF GREATEST POTENTIAL PER THIS MORNINGS LOCAL MICROBURST CHECKLIST/SOUNDING. LAPSE RATES/VERTICAL TOTALS WERE BETTER ACROSS THE WEST GIVEN COOLER 500MB TEMPERATURES...AS WAS CAPE THANKS TO SUFFICIENT HEATING...AND DCAPE WITH DRIER AIR IN PLACE ALOFT. EXPECT THIS TO CONTINUE TO BE THE MAIN AREA OF CONCERN THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS BEFORE TAPERING OFF WITH LOSS OF DAYTIME HEATING. FOR MONDAY...THE UPPER LOW WILL BE PLENTY WEST OF THE REGION AND THUS SHOULD BE A NONFACTOR. MOIST SOUTHEAST FLOW WILL CONTINUE TO PUMP MOISTURE BACK INTO THE REGION. MODEL PW VALUES APPROACH 1.8 TO 2 INCHES. EXPECT ANOTHER ROUND OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. WITH 500MB TEMPERATURES BEING WARMER THAN THEY ARE TODAY/-7 TO -8C VERSUS THE -9 TO -11C TODAY/...VERTICAL TOTALS SHOULD BE ON THE WEAKER SIDE. SHEAR IS MARGINAL TOO BUT MAY JUST BE ENOUGH TO SUPPORT A STRONG STORM BUT NOT EXPECTING THE TYPE OF ACTIVITY WE ARE SEEING THIS AFTERNOON. HIGHS MONDAY SHOULD REACH INTO THE UPPER 80S/PERHAPS AROUND 90. TUESDAY...THE 600DM UPPER RIDGE OVER THE EASTERN HALF OF THE NATION CONTINUES TO BUILD WEST. HEIGHTS WILL SLOWLY RISE ACROSS THE REGION. A SOUPY AIRMASS WILL REMAIN IN PLACE AS PW VALUES WILL BE 1.7-2 INCHES. THUNDERSTORM ACTIVITY WILL REMAIN DURING THE AFTERNOONS AND EVENING. RIGHT NOW...MID LEVEL TEMPERATURES ARE AGAIN ON THE WARMER SIDE WHICH WOULD LIMIT LAPSE RATES AND WEAKER SHEAR ALSO SUGGESTS NOT MUCH IN THE WAY OF STRONG STORMS. HOWEVER...THIS OF COURSE WILL BE ANALYZED DAY BY DAY. TEMPERATURES WILL WARM INTO THE LOWER 90S THROUGH TUESDAY AND OVERNIGHT LOWS WILL AGAIN BE BACK INTO THE LOWER 70S. /28/ .LONG TERM...WEDNESDAY THROUGH SUNDAY...THROUGH THE REMAINDER OF THE WORK WEEK...THE UPPER LEVEL LOW WILL CONTINUE TO SHIFT WEST AND WEAKEN OVER THE SOUTHWEST UNITED STATES. MEANWHILE...UPPER LEVEL RIDGING CENTERED TO OUR NORTH WILL BUILD EAST TO WEST INCREASING ITS PRESENCE OVER THE FORECAST AREA. OVER THE WEEKEND...THIS RIDGE WILL REMAIN OVER THE REGION BUT IT GRADUALLY LOOKS TO BEGIN BREAKING DOWN DURING THIS TIME. SHOWERS AND STORMS THROUGH THE ENTIRE FORECAST PERIOD WILL REMAIN CONFINED PRIMARILY TO THE AFTERNOON AND EARLY EVENING HOURS. HOT AND HUMID CONDITIONS WILL CONTINUE AS AFTERNOON HIGHS WILL WARM INTO THE MIDDLE 90S EACH DAY. MEANWHILE...LOWS REMAIN MILD AS THEY ONLY SLIP INTO THE LOWER 70S. /19/ && .AVIATION...VFR CONDS TO PERSIST THRU THE REMAINDER OF THE DAY. ISOLD/SCT SHRA AND TSRA HAS DEVELOPED WITH THIS ACTIVITY CONTINUING INTO THE EVENING HRS. GUSTY WINDS AND HAIL WL BE PSBL INVOF THIS CONVECTION. SHRA MAY VERY WELL LINGER INTO THE NIGHT TIME HRS FOR AREAS ALONG/W OF I-55 GRADUALLY DIMINISHING WITH TIME. MVFR/IFR CIG AND VSBY WL BE PSBL ACROSS ALL AREAS EARLY TOMORROW MORNING. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 90 71 90 / 24 27 30 35 MERIDIAN 69 88 70 90 / 23 32 32 17 VICKSBURG 68 90 71 90 / 29 25 29 43 HATTIESBURG 70 89 72 90 / 30 43 29 42 NATCHEZ 69 89 71 88 / 32 40 27 54 GREENVILLE 71 90 71 92 / 25 25 25 38 GREENWOOD 70 89 71 92 / 23 25 29 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/19/BK
Hazardous weather outlook, Jul 14, 2:56 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT SUN JUL 14 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>043-047>049-053>056-059>066-072>074-152000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON- SMITH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 256 PM CDT SUN JUL 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS AN UPPER DISTURBANCE INTERACTS WITH INCREASING MOISTURE ACROSS THE REGION. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL AS PENNY TO QUARTER SIZE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN BE ANTICIPATED AS WELL...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED STRONG THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY AFTERNOON. THE PRIMARY RISK WITH THE MOST INTENSE STORMS IS WIND GUSTS OF 40 TO 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN BE ANTICIPATED WITH STRONG STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. MSZ026>033-037>039-044>046-050>052-057-058-152000- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-JASPER-CLARKE- 256 PM CDT SUN JUL 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON. THE PRIMARY RISK WITH THE MOST INTENSE STORMS IS WIND GUSTS OF 40 TO 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN BE ANTICIPATED WITH STRONG STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Special weather statement, Jul 14, 4:18 PM CDT, 29 minutes before
LAZ024-026-142150-
CONCORDIA LA-CATAHOULA LA-
418 PM CDT SUN JUL 14 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT SUN JUL 14 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF JONESVILLE AT 418 PM CDT...MOVING
NORTHWEST AT 15 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN CATAHOULA AND NORTHWESTERN CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3177 9201 3183 9201 3187 9192 3164 9179
3160 9183 3157 9183 3153 9179 3146 9192
3157 9202 3177 9202
TIME...MOT...LOC 2118Z 149DEG 11KT 3159 9189
MRMSpecial weather statement, Jul 14, 4:26 PM CDT, 21 minutes before
LAZ015-142155-
RICHLAND LA-
426 PM CDT SUN JUL 14 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT SUN JUL 14 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHEAST OF RAYVILLE AT 427 PM CDT...MOVING
NORTHEAST AT 10 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL RICHLAND PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3256 9176 3248 9155 3240 9160 3240 9164
3239 9165 3239 9168 3236 9170 3240 9184
TIME...MOT...LOC 2127Z 203DEG 10KT 3246 9170
MRMSpecial weather statement, Jul 14, 4:27 PM CDT, 20 minutes before
MSZ064-142155- JEFFERSON DAVIS MS- 427 PM CDT SUN JUL 14 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 427 PM CDT SUN JUL 14 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER JEFFERSON DAVIS COUNTY AT 427 PM CDT...MOVING NORTH AT 10 MPH. PEOPLE IN NORTHWESTERN JEFFERSON DAVIS COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3176 8996 3177 8980 3162 8979 3163 8994 TIME...MOT...LOC 2127Z 166DEG 8KT 3167 8986 CME
Local storm report, Jul 14, 4:34 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CDT SUN JUL 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 4 WSW PATTISON 31.86N 90.94W
07/14/2013 CLAIBORNE MS PUBLIC
TREES WERE DOWNED ALONG PINE GROVE ROAD
&&
DLLocal storm report, Jul 14, 4:37 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT SUN JUL 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG UNION CHURCH 31.68N 90.79W
07/14/2013 JEFFERSON MS LAW ENFORCEMENT
TREE DOWN ALONG HWY 28
&&
CMESpecial weather statement, Jul 14, 4:42 PM CDT, 5 minutes before
LAZ009-MSZ040-142210- ISSAQUENA MS-EAST CARROLL LA- 442 PM CDT SUN JUL 14 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 442 PM CDT SUN JUL 14 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER LAKE PROVIDENCE AT 442 PM CDT... MOVING NORTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN WEST CENTRAL ISSAQUENA COUNTY...AND CENTRAL EAST CARROLL PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3292 9126 3287 9110 3274 9107 3272 9121 TIME...MOT...LOC 2142Z 154DEG 10KT 3280 9117 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 43 min |
| Jul 13, 10:49 PM CDT | Special Weather Statement | JAN | Jasper | 31 min |
| Jul 14, 1:30 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 45 min |
| Jul 14, 2:01 PM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson | 119 min |
| Jul 14, 3:26 PM CDT | Special Weather Statement | JAN | Jefferson | 29 min |
| Jul 14, 3:43 PM CDT | Special Weather Statement | JAN | Marion | 32 min |
| Jul 14, 3:55 PM CDT | Special Weather Statement | JAN | Claiborne | 30 min |
| Jul 14, 3:57 PM CDT | Special Weather Statement | JAN | Franklin | 33 min |
| Jul 14, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Lincoln | 39 min |
| Jul 14, 4:27 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 28 min |
| Jul 14, 5:13 PM CDT | Special Weather Statement | JAN | Hinds | 27 min |
| Jul 14, 5:22 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 53 min |
| Jul 14, 5:35 PM CDT | Special Weather Statement | JAN | Washington | 30 min |
| Jul 14, 5:38 PM CDT | Special Weather Statement | JAN | Hinds | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.